Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 1, NWS Seattle, WA

November 3, 2006San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Nov 3, 2006, 10:31 AM PST for San Juan County, Washington. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2006, 10:31 AM PST (18:31 UTC)
Expired
Nov 3, 2006, 7:00 PM PST
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 031831
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1031 AM PST FRI NOV 3 2006

...A FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO SOME AREAS OF
WESTERN WASHINGTON TODAY. THE NATIONAL WEATHER SERVICE IN SEATTLE
HAS ISSUED A WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

WAZ001-503-506-507-510-511-515-032300-
/O.NEW.KSEW.WI.Y.0001.061103T1831Z-061103T2300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
WESTERN STRAIT OF JUAN DE FUCA-
1031 AM PST FRI NOV 3 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 30 MPH WITH LOCAL
GUSTS TO 50 MPH TO PORTIONS OF WESTERN WASHINGTON TODAY. WINDY
LOCATIONS INCLUDE THE AREAS AROUND THE ENTRANCES TO THE STRAIT OF
JUAN DE FUCA...FROM NORTHERN HOOD CANAL THROUGH ADMIRALTY INLET
AND WHIDBEY ISLAND...AND THE AREA AROUND THE SAN JUANS TO BELLINGHAM. 

THE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES.
MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD
ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS.


$$
1 follow-up statement
000 
WWUS76 KSEW 032143
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
143 PM PST FRI NOV 3 2006

A FRONTAL SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS TO THE
REGION THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN SEATTLE
HAS EXTENDED THE WIND ADVISORY UNTIL 7 PM THIS EVENING. THE WIND
ADVISORY NOW ENCOMPASSES THE AREA AROUND PUGET SOUND...BUT HAS
BEEN DROPPED FOR THE WESTERN PORTION OF THE STRAIT OF JUAN DE FUCA.

WAZ515-032245-
/O.CAN.KSEW.WI.Y.0001.000000T0000Z-061103T2300Z/
WESTERN STRAIT OF JUAN DE FUCA-
143 PM PST FRI NOV 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. WINDS IN THE WESTERN PART OF THE STRAIT OF JUAN DE FUCA
WILL DIMINISH GRADUALLY THROUGH THIS EVENING.

$$

WAZ508-509-040300-
/O.EXB.KSEW.WI.Y.0001.000000T0000Z-061104T0300Z/
SEATTLE/BREMERTON AREA-TACOMA AREA-
143 PM PST FRI NOV 3 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 20 TO 30 MPH WITH
LOCAL GUSTS TO 45 TO THE PUGET SOUND AREA TODAY. THE WINDS WILL
PEAK IN MOST AREAS BY THE MIDDLE OF THE AFTERNOON AND WILL
DIMINISH THIS EVENING.

THESE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...
ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE
ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

WAZ001-503-506-507-510-511-040300-
/O.EXT.KSEW.WI.Y.0001.000000T0000Z-061104T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-ADMIRALTY INLET AREA-HOOD CANAL AREA-
143 PM PST FRI NOV 3 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 

A FRONTAL SYSTEM HAS BROUGHT SOUTHERLY WINDS OF 30 MPH WITH LOCAL
GUSTS TO 50 MPH TO THE NORTH PART OF WESTERN WASHINGTON TODAY. THE
WINDS WILL DIMINISH THIS EVENING.

THE WINDS TODAY CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR
SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...
ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE
ALERT FOR SUDDEN...STRONG CROSS WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 8:40 AM PST, 1 hour 51 minutes earlier.

Area forecast discussion, Nov 3, 8:40 AM PST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
840 AM PST FRI NOV 3 2006

.SYNOPSIS...A WEATHER SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON
TODAY. THE NEXT VIGOROUS FRONTAL SYSTEM WILL ARRIVE SATURDAY
AFTERNOON AND EVENING. A THIRD WILL REACH THE AREA BY SUNDAY NIGHT
AND DRAG SLOWLY THROUGH THE AREA ON MONDAY. IT WILL BE WINDY AT
TIMES.

&&

.SHORT TERM...AN AREA OF 50KT H850 WINDS MOVES THROUGH WITH THE
SHORT WAVE TODAY...GALES COAST THIS MORNING SPREAD TO THE EAST
ENTRANCE AND ADMIRALTY INLET LATE THIS MORNING. THIS FIRST WAVE HAD
SOMETHING AROUND A 997MB LOW OFF VANCOUVER ISLAND WHICH BREAKS UP AS
IT CROSSES THE ISLAND SO THIS WILL BE TYPICAL MESOLOW ENHANCEMENT
FOR ADMIRALTY AREA. ANOTHER WAVE PUTS A 995MB LOW INTO NORTHERN
VRISL 12Z SAT (ON THE MM5NAM) AND MAINTAINS BREEZY RAINY WEATHER
OVER WESTERN WA. CLOSE ON THE HEELS OF THAT IS A 1002MB LOW AIMED AT
OUR COAST...AND THE MM5NAM PUTS GALES BACK INTO OUR COASTAL WATERS
BY SAT AFTERNOON...MOSTLY FROM DESTRUCTION SOUTH. FROPA WITH THIS
SYSTEM IS THROUGH PUGET SOUND AROUND 7PM SATURDAY EVENING AS THE LOW
DEEPENS TO 998MB AND MOVES INTO SOUTHERN B.C. THE WINDS AT H850 ARE
AROUND 60KTS WITH THIS WAVE. THE SYSTEM MOVING THROUGH TODAY DOES
NOT SEEM TO HAVE GOOD UPPER LEVEL SUPPORT OR A STRONG JET STREAK.
THE SYSTEM COMING THROUGH SATURDAY AFTERNOON LOOKS MORE INTERESTING
AND SHOULD BE A WINDIER SYSTEM AT THE SURFACE. QUICK LOOK AT MM5GFS
SUGGESTS THE NEXT ROUND OF SOUTHERLY GALES OVER ALL OF THE COASTAL
WATERS BY 18Z SAT...AND FOR THE INLAND WATERS FROM POINT WILSON
NORTH EARLY SAT AFTERNOON...THEN FROPA.

MODERATE AND LOCALLY HEAVY RAIN IN THE MOUNTAINS THROUGH TONIGHT
WITH THIS FIRST SYSTEM...ESPECIALLY OLYMPICS AND NORTH CASCADES.
JUST LIGHT PRECIP SATURDAY MORNING...THEN HEAVY RAIN INTO THE
OLYMPICS BY MIDDAY SATURDAY...WITH A 6 TO 9 HOUR PERIOD OF HEAVY
RAIN DRAGGING THRU THE MOUNTAINS WITH THAT FRONTAL SYSTEM. THE
RIVERS WILL BE FILLING UP THIS WEEKEND WHICH SETS THE STAGE FOR
POTENTIAL FLOODING EARLY NEXT WEEK. ESF LOOKS GOOD FOR NOW. MM

.LONG TERM...THE BAROCLINIC ZONE THAT SETS UP OVER THE AREA SUNDAY
NIGHT AND MONDAY SHOULD GENERATE THE MOST RAIN SO FAR. THERE IS A
160KT JET AT H250 IN PLACE (POSSIBLY AS STRONG AS 180KTS INTO THE
B.C. COAST 00Z TUE) AND THE GFS ALSO SHOWS A STEADY 50-70KT SWLY
PLUME AT H850 MORE OR LESS POINTED AT WESTERN WA FOR 24HRS. FROPA IS
MONDAY EVENING. MM

&&

.AVIATION...RAIN AT TIMES TODAY...CEILINGS GENERALLY 5K-7K FT WITH
SOME AREAS BELOW 500 FEET IN THE HEAVIER RAIN BANDS. STRONG SE SFC
GRADIENTS AND 850MB FLOW WILL SUPPORT INCREASED SE WINDS THROUGHOUT
AREA TODAY AND TONIGHT. WIND AT KSEA SE 9-12 KT RISING TO 12-15 KT
AROUND NOON. COOK

&&

.SEW WATCHES/WARNINGS/ADVISORIES...GALE WARNING COAST...WEST
ENTRANCE...EAST ENTRANCE...AND ADMIRALTY INLET. SMALL CRAFT ADVISORY
ALL OTHER WATERS EXCEPT CENTRAL STRAIT.

WEATHER.GOV/SEATTLE

Nearby

Wind Advisories in Washington, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.